MAUDE Adverse Event Report: Arthrex, Inc. BTB IB TightRope w FlipCutter III Drill; NON-DEGRADABLE FIXATN FASTENER

Arthrex, Inc. BTB IB TightRope w FlipCutter III Drill; NON-DEGRADABLE FIXATN FASTENER
Model Number BTB IB TightRope w FlipCutter III Drill
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
On 11-sep-2026, a sales representative reported via sems-07494925 that an ar-1288btbib-fc3 tightrope ii btb-ib implant system had an issue in which the flipcutter iii tip became bent and could not be fully closed for removal from the drill sleeve.This occurred while creating the femoral pcl tunnel.The flipcutter and drill sleeve were removed together, and the tunnel was found to be adequate for passing a suture, allowing the procedure to continue without complications.After the procedure, the device had to be cut with a pin cutter to remove the drill sleeve.This issue was discovered during a pcl reconstruction procedure on 11-sep-2026.No harm to the patient was reported.Additional information was received on 17-sep-2026: the bent tip was first identified upon completion of drilling the femoral pcl socket.The flipcutter was presumed to have become bent while deployed and retro-cutting, and the issue was identified when attempting to close the flipcutter.The reporter stated that unusually hard bone was encountered during the procedure.As a result, the flipcutter did not appear to cut as efficiently as expected, and additional in-line pressure was reportedly applied to facilitate cutting.No apparent torque or bending forces were applied to the device.The device reportedly came into contact with hard anatomy, specifically the femoral socket in the medial condyle, prior to the issue being observed.No portion of the flipcutter broke or separated from the device; therefore, there were no detached fragments to retrieve.An ar-1204ff was used as the replacement device to complete the procedure.The remaining components of the kit were used in the procedure.The procedure was delayed by approximately five minutes while the device was removed, and the femoral cortical hole was located to place a passing suture.The reporter was unable to confirm whether additional anesthesia was administered during this time.No adverse patient effects were reported during or following the procedure as a result of the event.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.

Brand Name
BTB IB TightRope w FlipCutter III Drill
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
Arthrex, Inc.
1370 creekside boulevard
naples FL 34108 -194
Manufacturer (Section G)
Arthrex, Inc.
1370 creekside boulevard
naples FL 34108 -194
Manufacturer Contact
jared engle
+1(800)933-7001
MDR Report Key50947007
Report Number1220246-2026-04961
Device Sequence Number9499636
Product Code MBI
UDI-Device Identifier00888867379961
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K241235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBTB IB TightRope w FlipCutter III Drill
Device Catalogue NumberAR-1288BTBIB-FC3
Device Lot Number15452102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown